Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Raleigh, NC

June 27, 2013Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2013, 6:03 PM EDT for Sampson County, Wayne County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 6:03 PM EDT (22:03 UTC)
Expired
Jun 27, 2013, 7:00 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:15 PM EDTTSTM WND DMG6 Ese Hobbton, NCTREE DOWN BLOCKING THE ROAD. GIDDENSVILLE RD NEAR I-40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1306 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS52 KRAH 272203
SVRRAH
NCC163-191-272300-
/O.NEW.KRAH.SV.W.0076.130627T2203Z-130627T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM SPIVEY'S CORNER TO
  GARLAND...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
  CLINTON TO 18 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST
  AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARRELLS...CLINTON...
  NEWTON GROVE...HOBBTON...
  TURKEY...
  GRANTHAM...
  MOUNT OLIVE...
  MAR-MAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3477 7843 3521 7863 3525 7861 3529 7851
      3526 7842 3528 7831 3532 7828 3535 7816
      3540 7816 3547 7798 3549 7782 3541 7780
      3517 7783 3515 7790 3519 7801 3518 7816
      3489 7814 3474 7819 3470 7812 3456 7825
TIME...MOT...LOC 2203Z 247DEG 22KT 3519 7850 3475 7830

$$

MWS
3 follow-up statements
731 
WWUS52 KRAH 272225
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT THU JUN 27 2013

NCC163-191-272300-
/O.CON.KRAH.SV.W.0076.000000T0000Z-130627T2300Z/
WAYNE NC-SAMPSON NC-
625 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SAMPSON AND WAYNE COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HOBBTON TO TURKEY TO 6 MILES NORTHWEST OF
HARRELLS...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CLINTON
TO 6 MILES NORTHEAST OF CLINTON TO 16 MILES SOUTH OF CLINTON...MOVING
NORTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEWTON GROVE...
GRANTHAM...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...MAR-MAC...
GOLDSBORO...ELROY AND BROGDEN.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3477 7843 3521 7863 3525 7861 3529 7851
      3526 7842 3528 7831 3532 7828 3535 7816
      3540 7816 3547 7798 3549 7782 3541 7780
      3517 7783 3515 7790 3519 7801 3518 7816
      3489 7814 3474 7819 3470 7812 3456 7825
TIME...MOT...LOC 2225Z 247DEG 22KT 3515 7834 3505 7819
          3478 7826

$$

MWS
937 
WWUS52 KRAH 272245
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT THU JUN 27 2013

NCC163-272255-
/O.CAN.KRAH.SV.W.0076.000000T0000Z-130627T2300Z/
SAMPSON NC-
645 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.

LAT...LON 3534 7782 3518 7783 3517 7784 3515 7790
      3519 7801 3518 7816 3521 7817 3522 7824
      3529 7831 3532 7828 3535 7816 3540 7815
      3547 7800 3549 7782 3537 7780
TIME...MOT...LOC 2245Z 247DEG 22KT 3520 7820 3510 7805
          3483 7812

$$

NCC191-272300-
/O.CON.KRAH.SV.W.0076.000000T0000Z-130627T2300Z/
WAYNE NC-
645 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WAYNE COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GRANTHAM TO 8 MILES
SOUTH OF MOUNT OLIVE TO 27 MILES SOUTH OF MOUNT OLIVE...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF MOUNT OLIVE TO 6 MILES NORTH OF
WARSAW TO 11 MILES NORTHWEST OF WALLACE...MOVING NORTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALNUT CREEK...SEVEN
SPRINGS...MAR-MAC...GOLDSBORO...ELROY AND BROGDEN.

LAT...LON 3534 7782 3518 7783 3517 7784 3515 7790
      3519 7801 3518 7816 3521 7817 3522 7824
      3529 7831 3532 7828 3535 7816 3540 7815
      3547 7800 3549 7782 3537 7780
TIME...MOT...LOC 2245Z 247DEG 22KT 3520 7820 3510 7805
          3483 7812

$$

MWS
992 
WWUS52 KRAH 272258
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT THU JUN 27 2013

NCC191-272305-
/O.EXP.KRAH.SV.W.0076.000000T0000Z-130627T2300Z/
WAYNE NC-
658 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY EXPIRES AT 700 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA...AND THE WARNING WILL BE ALLOWED TO EXPIRE. 

A WEAKER STORM...ONE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 OR 45 
MPH...WILL MOVE FROM BETWEEN NAHUNTA AND GOLDSBORO NORTHEASTWARD TO 
EUREKA...THROUGH 730 PM. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3534 7782 3518 7783 3517 7784 3515 7790
      3519 7801 3518 7816 3521 7817 3522 7824
      3529 7831 3532 7828 3535 7816 3540 7815
      3547 7800 3549 7782 3537 7780
TIME...MOT...LOC 2255Z 247DEG 22KT 3522 7813 3512 7798
          3485 7805

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:29 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 27, 3:29 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT THU JUN 27 2013

.SYNOPSIS...
AN UNSEASONABLY AMPLIFIED UPPER LEVEL TROUGH WILL PERSIST ACROSS THE
EASTERN US THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 320 PM THURSDAY...

THIS EVENING...
AN UPPER LEVEL TROUGH AND COLD POOL ALOFT ARE CURRENTLY CROSSING
WESTERN NC...WITH THE SOUTHERN FRINGE OF BETTER DPVA APPROACHING
CENTRAL NC. SCATTERED STORMS ARE BEGINNING TO DEVELOP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS WHERE MLCAPE CURRENTLY RANGES FROM
1500 TO 3000 J/KG.  DESTABILIZATION HAS BEEN MUCH SLOWER TO OCCUR
OVER THE WESTERN PIEDMONT DUE TO PERIODS OF DEBRIS CLOUDS
OVERHEAD...BUT SPC MESOANALYSIS IS NOW SHOWING 500-1000 J/KG MLCAPE
IN THAT REGION AS WELL.  0-6KM EFFECTIVE SHEAR US RELATIVELY WEAK
BUT GREATEST OVER WESTERN NC AND WILL SLOWLY INCREASE EASTWARD THIS
EVENING...TOPPING OUT AROUND 25KT.  IN THE VERY NEAR TERM...EXPECT
GOOD COVERAGE OF SHOWERS AND STORMS MOSTLY ALONG AND EAST OF US HWY
1...PRODUCING MAINLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING.  IF
CONVECTION CAN DEVELOP OR SUSTAIN ITSELF ACROSS THE
MOUNTAINS...SHEAR MAY SUPPORT A BIT MORE ORGANIZATION AND A LOW END
WIND/HAIL THREAT WITH CLUSTERS MOVING INTO THE WESTERN PIEDMONT THIS
AFTERNOON.

TONIGHT...
AS FORCING EXITS TO THE EAST AND INSTABILITY WANES OR IS WORKED
OVER...CONVECTION SHOULD GENERALLY COME TO AN END BY AROUND 03Z.
LIGHT WINDS AND PARTIALLY CLEAR SKIES MAY SUPPORT SOME FOG AND
STRATUS...AND RH CROSS-SECTIONS SUGGEST BETTER POTENTIAL OVER
EASTERN NC.  LOWS WILL BE IN THE UPPER 60S AND LOWER 70S.

FRIDAY...
SHORTWAVE ENERGY DIGGING THROUGH THE UPPER MIDWEST WILL CONTINUE TO
DEEPEN THE UPPER LEVEL TROUGH DEVELOPING OVER THE EASTERN US.  A
SHARP PIEDMONT TROUGH WILL BE IN PLACE DURING THE DAY ON
FRIDAY..WITH LITTLE CHANGE IN AIRMASS EXPECTED OUTSIDE OF SLIGHTLY
LOWER DEWPOINTS IN THE WESTERN PIEDMONT.  CYCLONIC FLOW
ALOFT...ALBEIT WITHOUT A NOTABLE TRIGGER IN THE MODELS...AND MODEST
INSTABILITY WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS
THUNDERSTORMS DURING THE AFTERNOON.  WHILE ITS POSSIBLE THAT
COVERAGE MAY NOT BE AS GREAT AS THIS AFTERNOON...MID-LEVEL FLOW WILL
BE STRONGER AND DEEP LAYER SHEAR IS PROGGED TO TO EXCEED
30KT...SUGGESTING MULTICELLULAR ORGANIZATION.  THE CURRENT SPC DAY
TWO OUTLOOK INCLUDES ALL OF CENTRAL NC IN A SLIGHT RISK.

REGARDING HIGH TEMPS...GUIDANCE ALMOST UNANIMOUSLY GIVES VALUES A
FEW DEGREES WARM THAN TODAY...WITH LOWER 90S ACROSS A LARGE PORTION
OF THE CWA.  THIS WILL LIKELY LEAD TO HEAT INDICES NEAR 100 ACROSS
THE SANDHILLS AND SOUTHERN PIEDMONT WHERE DEWPOINTS SHOULD HOVER IN
THE LOWER 70S.

FRIDAY NIGHT...
WILL CONTINUE AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS THROUGH
FRIDAY NIGHT AS HEIGHTS CONTINUE TO SLOWLY FALL ALOFT AND THE
AIRMASS OVER NC REMAINS HUMID.  LOWS IN THE UPPER 60S AND LOWER 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM THURSDAY...

AN ANOMALOUSLY AMPLIFIED PATTERN WILL PREVAIL ACROSS THE CONUS
THROUGH THE WEEKEND...CHARACTERIZED BY A DEEP UPPER LEVEL RIDGE OVER
THE ROCKIES/INTERMOUNTAIN WEST AND DEEP TROUGHING EAST OF THE
MISSISSIPPI...WITH A PERSISTENT UPPER LEVEL LOW CENTERED IN VICINITY
OF THE LOWER GREAT LAKES AND OH VALLEY. ACROSS THE CAROLINAS AND
MID-ATLANTIC...EXPECT ATYPICALLY STRONG SOUTHWEST FLOW ALOFT WITH
NUMEROUS SMALL AMPLITUDE SHORTWAVES CROSSING THE REGION THROUGHOUT
THE PERIOD IN THE PRESENCE OF A SEASONABLY MOIST AIRMASS. AS A
RESULT...EXPECT ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS
AND SLIGHTLY BELOW NORMAL HIGH TEMPS IN THE MID 80S...DEPENDING ON
CLOUD COVER AND CONVECTION. THE EXACT COVERAGE AND PERSISTENCE OF
CONVECTION WILL HIGHLY DEPEND ON THE EVOLUTION OF SMALL AMPLITUDE
DISTURBANCES IN SW FLOW ALOFT AND THE TIMING OF THESE DISTURBANCES
IN RELATION TO THE DIURNAL HEATING CYCLE. FURTHERMORE...THE DEGREE
OF DIURNAL DESTABILIZATION IS DIFFICULT TO ASCERTAIN GIVEN INCREASED
CLOUD COVER AND AN ABOVE NORMAL CHANCE FOR NOCTURNAL OR EARLY
MORNING CONVECTION...THOUGH ONE WOULD EXPECT AT LEAST SOME CLOUD
BREAKS AND AREAS OF RELATIVELY STRONGER INSOLATION DURING PEAK
HEATING. EITHER WAY...SLIGHTLY STEEPER MID-LEVEL LAPSE RATES /COOLER
TEMPS ALOFT/ IN ASSOCIATION WITH THE UNUSUALLY AMPLIFIED UPPER LEVEL
TROUGH OVER THE REGION WILL AT LEAST SOMEWHAT COMPENSATE FOR
DECREASED INSOLATION. GIVEN DEEP-LAYER (0-6 KM) SHEAR LIKELY IN THE
35-45 KT RANGE...ORGANIZED CONVECTION WILL CERTAINLY BE POSSIBLE...
INCLUDING SUPERCELLS...THOUGH THE TYPE/EXTENT OF ANY SEVERE THREAT
CANNOT BE PRECISELY IDENTIFIED AT THIS TIME. IN ADDITION TO A
POTENTIAL FOR SEVERE THUNDERSTORMS...ISOLATED FLASH FLOODING WILL
ALSO BE POSSIBLE GIVEN RECENT HEAVY RAINFALL AND ABOVE NORMAL
CHANCES FOR CONVECTION THROUGH THE WEEKEND. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL PERSIST ACROSS
THE CONUS THROUGH THE MIDDLE OF NEXT WEEK...CHARACTERIZED BY RIDGING
OVER THE INTERMOUNTAIN WEST...TROUGHING CENTERED IN VICINITY OF THE
MS RIVER VALLEY AND ATYPICALLY STRONG SW FLOW ALOFT OVER THE
CAROLINAS. NUMEROUS SMALL AMPLITUDE DISTURBANCES IN THE PRESENCE OF
ABOVE NORMAL MOISTURE (PWAT ~2.00") WILL RESULT IN ABOVE NORMAL
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY/MID NEXT WEEK...
MODULATED PRIMARILY BY THE DIURNAL HEATING CYCLE...IN ADDITION TO A
CONTINUED THREAT FOR SEVERE WEATHER (GIVEN FAVORABLE DEEP-LAYER
SHEAR) AND ISOLD FLASH FLOODING. IN GENERAL EXPECT HIGHS SEVERAL
DEGREES BELOW NORMAL DUE TO INCREASED CLOUD COVER AND CHANCES FOR
CONVECTION. -VINCENT

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 140 PM THURSDAY...

SKIES ARE VARIABLY CLOUDY WITH VFR CONDITIONS ACROSS CENTRAL NC.N
AN APPROACHING UPPER LEVEL TROUGH AND AND AN UNSTABLE AIRMASS WILL
LEAD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND
EVENING.  WHILE CONFIDENCE IN IS/WHEN STORMS WILL IMPACT INDIVIDUAL
TERMINALS IS STILL LOW...PROBABILITIES WILL BE HIGHEST FROM KFAY TO
KRWI WHERE HEATING AND MOISTURE AREA GREATEST TODAY.  THE CHANCE OF
OF STORMS SHOULD DECREASE SIGNIFICANTLY BY 00-03Z FROM WEST TO EAST.

QUIET CONDITIONS WILL PREVAIL OVERNIGHT...WITH AT LEAST A CHANCE OF
PATCHY STRATUS ACROSS PORTIONS OF EASTERN NC BASED ON FORECAST
SOUNDINGS.

OUTLOOK...
UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND
INTO NEXT WEEK AS A DEEP UPPER LEVEL TROUGH SETS UP ACROSS THE
EASTERN US.  PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED EACH
AFTERNOON...WITH EARLY MORNING STRATUS OR FOG.

&&

.EQUIPMENT...
KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY. KRAX
HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL DAYS... AND THE
NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM OF TECHNICIANS
WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE APOLOGIZE FOR THE
INCONVENIENCE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...BLS
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BLS
Hazardous weather outlook, Jun 27, 3:50 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 27 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
350 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED
FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL RESULT IN
ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY
NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING WILL
BE POSSIBLE FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Special weather statement, Jun 27, 4:15 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 27 2013

NCZ077-088-272045-
CUMBERLAND-HARNETT-
415 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND
COUNTIES THROUGH 445 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF LINDEN...OR ABOUT 8 MILES SOUTH OF LILLINGTON...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINDEN...GODWIN...
ERWIN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 65 AND 77.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN MILE MARKER 65 AND MILE
MARKER 77.

&&

LAT...LON 3518 7895 3539 7896 3541 7860 3539 7857
      3536 7856 3533 7853 3531 7854 3530 7858
      3528 7858 3525 7862 3520 7863 3520 7865
      3519 7864
TIME...MOT...LOC 2015Z 270DEG 15KT 3529 7882

VINCENT
Special weather statement, Jun 27, 4:46 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT THU JUN 27 2013

NCZ041-077-272115-
HARNETT-WAKE-
446 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND EXTREME
SOUTHERN WAKE COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEMINOLE...OR ABOUT 9 MILES NORTHWEST OF LILLINGTON...MOVING EAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DUNCAN...ANGIER...
AND...FUQUAY-VARINA.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3538 7897 3547 7902 3557 7892 3559 7892
      3570 7882 3553 7873 3547 7868 3541 7866
TIME...MOT...LOC 2046Z 249DEG 14KT 3548 7893

VINCENT
Special weather statement, Jun 27, 5:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU JUN 27 2013

NCZ041-042-272215-
JOHNSTON-WAKE-
519 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON AND WAKE COUNTIES
THROUGH 615 PM EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF COATS CROSSROADS...OR ABOUT 16 MILES SOUTH OF RALEIGH...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...CLAYTON...
FLOWERS...WENDELL...EMIT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 299 AND 319... INTERSTATE
540 BETWEEN EXITS 20 AND 26... INTERSTATE 440 BETWEEN EXITS 13 AND
16... AND  HIGHWAY 264 BETWEEN EXITS 419 AND 429.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3565 7815 3546 7864 3547 7865 3549 7866
      3550 7868 3563 7881 3593 7842
TIME...MOT...LOC 2118Z 233DEG 24KT 3558 7864

GIH
Local storm report, Jun 27, 5:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 S ERWIN               35.31N  78.67W
06/27/2013                   HARNETT            NC   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

EVENT NUMBER RAH1300755

NP
Local storm report, Jun 27, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 SSE ANGIER            35.48N  78.73W
06/27/2013                   HARNETT            NC   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER RAH1300756

NP
Special weather statement, Jun 27, 5:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT THU JUN 27 2013

NCZ025-040-041-272245-
CHATHAM-DURHAM-WAKE-
547 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 645 PM EDT...

AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARPENTER...OR ABOUT 8 MILES WEST OF CARY...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARPENTER...
MORRISVILLE...RESEARCH TRIANGLE... CARY... RDU INTERNATIONAL... AND
RALEIGH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 278 AND 300... INTERSTATE
540 BETWEEN EXITS 1 AND 9... INTERSTATE 440 BETWEEN EXITS 1 AND 7...
US HIGHWAY 1 BETWEEN EXITS 98 AND 101... AND THE DURHAM FREEWAY
BETWEEN EXITS 5 AND 7.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE
WATER IN A THUNDERSTORM!

&&

LAT...LON 3599 7871 3576 7862 3570 7896 3586 7902
TIME...MOT...LOC 2146Z 250DEG 17KT 3580 7892

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:02 PM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more118 min
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningRAHCumberland54 min
Jun 26, 8:52 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Jun 26, 9:25 PM EDTSpecial Weather StatementRAHStanly35 min
Jun 26, 11:33 PM EDTSpecial Weather StatementRAHRandolph87 min
Jun 27, 2:57 PM EDTSpecial Weather StatementRAHMontgomery33 min
Jun 27, 3:08 PM EDTSpecial Weather StatementRAHJohnston52 min
Jun 27, 3:15 PM EDTSpecial Weather StatementRAHStanly60 min
Jun 27, 3:48 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jun 27, 4:15 PM EDTSpecial Weather StatementRAHHarnett30 min
Jun 27, 4:46 PM EDTSpecial Weather StatementRAHHarnett29 min
Jun 27, 5:19 PM EDTSpecial Weather StatementRAHWake56 min
Jun 27, 5:47 PM EDTSpecial Weather StatementRAHWake58 min
Jun 27, 5:50 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland55 min
Jun 27, 6:13 PM EDTSpecial Weather StatementRAHAnson, Richmond62 min
Jun 27, 6:17 PM EDTSpecial Weather StatementRAHHalifax43 min
Jun 27, 6:29 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond61 min
Jun 27, 6:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Jun 27, 6:51 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland2 hr
Jun 27, 6:54 PM EDTAreal Flood AdvisoryRAHSampson2 hr
Jun 27, 7:10 PM EDTSpecial Weather StatementRAHDavidson35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.